Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 90, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 6, 2021, 3:28 AM CST. It took effect at Dec 6, 2021, 3:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2021, 3:28 AM CST (09:28 UTC)
- In effect from
- Dec 6, 2021, 3:00 PM CST
- Expired
- Dec 7, 2021, 3:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
804 WHUS74 KHGX 060928 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 328 AM CST Mon Dec 6 2021 GMZ330-335-061730- /O.NEW.KHGX.SC.Y.0090.211206T2100Z-211207T0600Z/ Matagorda Bay-Galveston Bay- 328 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 25 knots. Bay waters becoming rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-061730- /O.NEW.KHGX.SC.Y.0090.211206T2100Z-211207T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 328 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST TUESDAY... * WHAT...North winds 20 to 25 knots. Seas 5 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 PM this afternoon to 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
273 WHUS74 KHGX 061558 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 958 AM CST Mon Dec 6 2021 GMZ330-335-070000- /O.CON.KHGX.SC.Y.0090.211206T2100Z-211207T0600Z/ Matagorda Bay-Galveston Bay- 958 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 25 knots and gusty. Bay waters becoming rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ350-355-370-375-070000- /O.CON.KHGX.SC.Y.0090.211206T2100Z-211207T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 958 AM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST TUESDAY... * WHAT...North winds 20 to 25 knots and gusty. Seas 5 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...From 3 PM this afternoon to 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
502 WHUS74 KHGX 062207 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 407 PM CST Mon Dec 6 2021 GMZ350-355-370-375-070615- /O.EXT.KHGX.SC.Y.0090.000000T0000Z-211207T1500Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 407 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST TUESDAY... * WHAT...North winds 20 to 25 knots with gusts near 30 knots. Seas 5 to 9 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 9 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-070600- /O.CON.KHGX.SC.Y.0090.000000T0000Z-211207T0600Z/ Matagorda Bay-Galveston Bay- 407 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 15 to 25 knots and gusty. Bay waters becoming rough. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...From 3 PM this afternoon to midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
524 WHUS74 KHGX 070332 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 932 PM CST Mon Dec 6 2021 GMZ350-355-370-375-070900- /O.EXT.KHGX.SC.Y.0090.000000T0000Z-211207T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 932 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST TUESDAY... * WHAT...North to northeast winds 20 to 25 kt. Seas 5 to 7 ft. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 3 AM CST Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ330-335-070600- /O.CON.KHGX.SC.Y.0090.000000T0000Z-211207T0600Z/ Matagorda Bay-Galveston Bay- 932 PM CST Mon Dec 6 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 20 to 25 kt with choppy to rough bay waters. * WHERE...Matagorda Bay and Galveston Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
778 WHUS74 KHGX 070909 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 309 AM CST Tue Dec 7 2021 GMZ350-355-370-375-071015- /O.EXP.KHGX.SC.Y.0090.000000T0000Z-211207T0900Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 309 AM CST Tue Dec 7 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING... Conditions have improved, so will allow the small craft advisory to expire. However, lingering wave heights in the Gulf waters of four to five feet through the mid morning will mean the small craft should continue to exercise caution. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:01 AM CST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 6, 12:01 AM CST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1201 AM CST Mon Dec 6 2021 .AVIATION[06Z TAF Issuance]... MVFR CIGS currently spreading across SE Texas, with some IFR CIGS around the metro area. CIGS will continue to lower into the evening, potentially reaching IFR at IAH and SGR by 09z, and potentially CXO around 14z. CIGS at CLL and UTS may lower to IFR but with CIGS bouncing between BKN and SCT, and with LAMP being more optimistic, these locations may hold around MVFR. IFR CIGS should start to clear out starting around 14z as a cold front pushes a line of thunderstorms from NW to SE through SE Texas, with a few scattered showers developing ahead of the front. By around 21z most storms will have moved offshore. While CIGS at CLL and UTS may raise to VFR by 00z Tuesday, MVFR CIGS will likely continue for all other sites throughout the rest of the TAF period. 03 PREV DISCUSSION... /ISSUED 405 PM CST Sun Dec 5 2021/ SHORT TERM [Tonight Through Monday Night]... Clouds have been more persistent today and this is a sign of the abundance of moisture present over the area and coming in off the Gulf. PW 1.2-1.4" with dewpoint 66 to 69 across the area...near 70 offshore. Bay water temperatures 67-71 and with the increased flow off the Gulf has been sufficient to hamper the advection fog development near the bays this afternoon...but by late evening that should change and some fog is probable across the southern areas though don't expect widespread dense fog - though some may be possible near the bays. Rain chances have been slim today but that too will be changing as the speed max over N TX shifts east and southeast overnight/early Monday with the approach of the upper low over Nrn Mexico. Rain chances should increase quickly with first scattered showers that may even become fairly widespread after midnight. The associated cold front pushes into the College Station area by around 8 am and then into Metro around noon to 1 pm and off the coast late Monday afternoon. Profiles indicate some low level capping but steep lapse rates aloft and dynamics look pretty decent. Have nudged up rain chances and transitioned to scattered or greater coverage with showers and thunderstorms Monday. In addition some strong gusty winds will be possible and wouldn't even rule out some puny hail. Shear is rather lacking with a more low level southwesterly/linear flow. Rainfall coverage should high across the area and some 1-2 inch amounts are possible...especially to the east and southeast of Conroe including the Metro area. Colder air behind the front will bring gusty northerly winds and much needed cool down. Rain chances will linger into the evening over the coastal areas then shifts out into the Gulf. 45 LONG TERM [Tuesday through Sunday]... We'll still be looking for the return of the cold front as a warm front on Tues. And as this line slowly makes its way north across SE TX, the approach/passage of a fairly potent shortwave from the W/SW could be sufficient for the development of isolated to wide- ly scattered activity through the morning/afternoon on Tues. Best chances should be over the southern/eastern CWA, where the deeper moisture is expected to linger. With clouds sticking around, tem- peratures increases probably won't be the best indication of this warm front when compared to dewpoints or RH levels. As such, will keep highs for Tues in the 60s. Current runs not indicating much in terms of POPs for Weds/Thurs/ Fri but not totally ruling any out at this time. Even with mostly zonal mid/upper winds remaining in place through this period (and thereby the possibility of an embedded disturbance or two), still not confident enough to re-introduce the mention of precipitation for this time frame. These low rain chance should lower even more by Fri as the mid/upper level ridge tries to build over the South- ern Plains in response to the deepening longwave trof out west of the Baja. As this trof moves east by next weekend, we could see a strong cold front dragged along with it...moving into/through the CWA by next Sat. For temperatures, will keep with the much warmer than normal trends for the Weds-Fri period, with the highs maybe/ perhaps in the lower (to mid) 80s. The colder/drier air mass that is progged to move into the area should bring more seasonal temps by next Sun. 41 MARINE... Increasing southerly winds tonight have hoisted a SCEC for starting at 8 pm and continuing into the mid morning hours. The threat for fog remains over the bays/mainly north bays after 10 pm through early morning. Cold front pushes off the coast and brings a band of showers and thunderstorms some with strong gusty winds in the afternoon/early evening. The cold front pushes through the coastal waters and stalls Tuesday then should come back as a warm front (without quite as much low level moisture) and could bring a possibility of sea fog Wednesday. Southerly flow ramps up dramatically late week as the next deeper upper trough comes through the western U.S. 45 && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 70 70 46 63 54 / 30 70 0 10 20 Houston (IAH) 72 78 49 62 56 / 50 80 20 20 20 Galveston (GLS) 70 77 53 62 62 / 40 90 30 20 30 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...03 Aviation/Marine...99
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 6, 6:09 AM CST | Special Weather Statement | HGX | Liberty | 36 min |
| Dec 6, 6:20 AM CST | Tornado Warning | HGX | Liberty | 25 min |
| Dec 6, 10:09 AM CST | Special Weather Statement | HGX | Brazos, Burleson, Washington | 21 min |
| Dec 6, 12:05 PM CST | Special Weather Statement | HGX | Fort Bend, Harris, Liberty, Wharton | 70 min |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.